Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 251, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 10, 2000, 7:18 PM EDT for Alachua County, Florida. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 7:18 PM EDT (23:18 UTC)
- Expired
- Aug 10, 2000, 8:15 PM EDT
- In force
- 57 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 114 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 7:40 PM EDT | Thunderstorm Wind | Gainesville, FL | Large trees and power lines were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 926 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 102319 SVRJAX FLC001-110015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 718 PM EDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALACHUA COUNTY IN NORTHERN FLORIDA * UNTIL 815 PM EDT * AT 718 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS NEAR THE GAINESVILLE AIRPORT... OR ABOUT 5 MILES EAST OF GAINESVILLE...MOVING WEST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 815 PM EDT... GAINESVILLE AIRPORT AND NEWNANS LAKE... LA CROSSE... ALACHUA... INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARYe ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 2956 8261 2954 8227 2975 8203 2988 8252 $$ JOHNSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:20 PM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Aug 10, 2:20 PM EDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 220 PM EDT THU AUG 10 2000 A SMALL SCALE UPPER LEVEL HIGH IS OVER EASTERN GA AS SEEN IN THE SUBSIDENCE ON THE WATER VAPOR LOOP. THE SEA BREEZE IS BEGINNING SOUTH OF JAX BUT IS SUPPRESSED TO THE NORTH. MOST CONVECTIVE ACTIVITY WILL BE SOUTH OF SGJ TO GNV THIS AFTERNOON. FORECAST...PREFER ETA SINCE IT INITIALIZES WITH TD#4 AND FOLLOWS THE NHC TRACK. IT ALSO SHOWS THE BUBBLE HIGH NEAR SAV AT 18Z. THE MID/UPPER TROUGH DIGS INTO THE SOUTHEAST AS A STORM SYSTEM DROPS OUT OF CANADA TO THE MID ATLANTIC REGION LATE SATURDAY. A COLD FRONT WILL MOVE INTO NORTH GA FRI AND INTO SOUTH GA SAT AFTERNOON. STRONGEST VORTICITY MOVES THRU SAT AFTERNOON BUT BY THAT TIME THE MEAN RH DROPS TO LESS THAN 60 PERCENT. WILL GO WITH GOOD CHANCE POPS ON FRI...CHANCE FRI NIGHT. ON SAT...RANGE FROM SLIGHT CHANCE GA TO GOOD CHANCE SOUTHERN COS. EXTENDED...A CUTOFF LOW FORMS AT THE BASE OF THE MID LEVEL TROUGH. AS THE TROUGH LIFTS TO THE NORTHEAST...THE LOW RETROGRADES ALONG THE GULF COAST. A FRONT STALLS OVER THE REGION ON SUNDAY ENHANCING THUNDERSTORM DEVELOPMENT. MARINE...LATEST TRACK OF TD#4 KEEPS IT FARTHER AWAY FROM THE WATERS. SEAS HAVE SUBSIDED AT BUOY 08 AND WINDS ARE LESS THAN 10 KT EVERYWHERE AT 2 PM. WILL DROP THE CAUTIONARY STATEMENT AND BACK OFF ON WINDS/SEAS SLIGHTLY. THANKS FOR COORD TLH...MLB. PRELIM AMG 73/9(2/71/90 1422 SSI 75/91/73/87 1433 JAX 73/94/73/90 1433 GNV 70/93/71/88 2435 28 .JAX.. .FL...NONE .GA...NONE TRABERT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:27 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.